Radiation recall dermatitis induced by pazopanib

Arun Azad, Claire Maddison, Josephine Stewart

Research output: Contribution to journalArticleOtherpeer-review

Abstract

Background: Pazopanib is a multi-targeted tyrosine kinase inhibitor that has recently been approved for treatment of advanced clear cell renal cell carcinoma (RCC). There are no previous reports of pazopanib triggering radiation recall dermatitis (RRD). Case Report: A 60-year-old male patient was commenced on pazopanib for metastatic RCC 2 weeks prior to receiving radiotherapy (10×30 Gy) to bone metastases at the T9 and L4 vertebrae and right mid-shaft of humerus. Although there were no immediate complications from radiotherapy, 2 weeks after finishing radiation he developed a pruritic, erythematous, maculo-papular rash localized to the T9 and right humeral radiotherapy fields. The patient was diagnosed with RRD induced by pazopanib and commenced on a course of oral prednisolone, which resulted in resolution of his rash. He has now completed 5 months of pazopanib with no recurrence of RRD. Conclusion: We report the first case of RRD triggered by pazopanib. With increasing use of pazopanib for advanced RCC, clinicians must be aware of the possibility that RRD can occur in patients treated with this agent following radiotherapy.

Original languageEnglish
Pages (from-to)674-676
Number of pages3
JournalOnkologie
Volume36
Issue number11
DOIs
Publication statusPublished - Nov 2013
Externally publishedYes

Keywords

  • Dermatitis
  • Pazopanib
  • Radiation recall
  • VEGF

Cite this

Azad, Arun ; Maddison, Claire ; Stewart, Josephine. / Radiation recall dermatitis induced by pazopanib. In: Onkologie. 2013 ; Vol. 36, No. 11. pp. 674-676.
@article{6f5ce51342e5427aa7f07d222fe5cb9e,
title = "Radiation recall dermatitis induced by pazopanib",
abstract = "Background: Pazopanib is a multi-targeted tyrosine kinase inhibitor that has recently been approved for treatment of advanced clear cell renal cell carcinoma (RCC). There are no previous reports of pazopanib triggering radiation recall dermatitis (RRD). Case Report: A 60-year-old male patient was commenced on pazopanib for metastatic RCC 2 weeks prior to receiving radiotherapy (10×30 Gy) to bone metastases at the T9 and L4 vertebrae and right mid-shaft of humerus. Although there were no immediate complications from radiotherapy, 2 weeks after finishing radiation he developed a pruritic, erythematous, maculo-papular rash localized to the T9 and right humeral radiotherapy fields. The patient was diagnosed with RRD induced by pazopanib and commenced on a course of oral prednisolone, which resulted in resolution of his rash. He has now completed 5 months of pazopanib with no recurrence of RRD. Conclusion: We report the first case of RRD triggered by pazopanib. With increasing use of pazopanib for advanced RCC, clinicians must be aware of the possibility that RRD can occur in patients treated with this agent following radiotherapy.",
keywords = "Dermatitis, Pazopanib, Radiation recall, VEGF",
author = "Arun Azad and Claire Maddison and Josephine Stewart",
year = "2013",
month = "11",
doi = "10.1159/000355649",
language = "English",
volume = "36",
pages = "674--676",
journal = "Onkologie",
issn = "0378-584X",
publisher = "Karger",
number = "11",

}

Azad, A, Maddison, C & Stewart, J 2013, 'Radiation recall dermatitis induced by pazopanib' Onkologie, vol. 36, no. 11, pp. 674-676. https://doi.org/10.1159/000355649

Radiation recall dermatitis induced by pazopanib. / Azad, Arun; Maddison, Claire; Stewart, Josephine.

In: Onkologie, Vol. 36, No. 11, 11.2013, p. 674-676.

Research output: Contribution to journalArticleOtherpeer-review

TY - JOUR

T1 - Radiation recall dermatitis induced by pazopanib

AU - Azad, Arun

AU - Maddison, Claire

AU - Stewart, Josephine

PY - 2013/11

Y1 - 2013/11

N2 - Background: Pazopanib is a multi-targeted tyrosine kinase inhibitor that has recently been approved for treatment of advanced clear cell renal cell carcinoma (RCC). There are no previous reports of pazopanib triggering radiation recall dermatitis (RRD). Case Report: A 60-year-old male patient was commenced on pazopanib for metastatic RCC 2 weeks prior to receiving radiotherapy (10×30 Gy) to bone metastases at the T9 and L4 vertebrae and right mid-shaft of humerus. Although there were no immediate complications from radiotherapy, 2 weeks after finishing radiation he developed a pruritic, erythematous, maculo-papular rash localized to the T9 and right humeral radiotherapy fields. The patient was diagnosed with RRD induced by pazopanib and commenced on a course of oral prednisolone, which resulted in resolution of his rash. He has now completed 5 months of pazopanib with no recurrence of RRD. Conclusion: We report the first case of RRD triggered by pazopanib. With increasing use of pazopanib for advanced RCC, clinicians must be aware of the possibility that RRD can occur in patients treated with this agent following radiotherapy.

AB - Background: Pazopanib is a multi-targeted tyrosine kinase inhibitor that has recently been approved for treatment of advanced clear cell renal cell carcinoma (RCC). There are no previous reports of pazopanib triggering radiation recall dermatitis (RRD). Case Report: A 60-year-old male patient was commenced on pazopanib for metastatic RCC 2 weeks prior to receiving radiotherapy (10×30 Gy) to bone metastases at the T9 and L4 vertebrae and right mid-shaft of humerus. Although there were no immediate complications from radiotherapy, 2 weeks after finishing radiation he developed a pruritic, erythematous, maculo-papular rash localized to the T9 and right humeral radiotherapy fields. The patient was diagnosed with RRD induced by pazopanib and commenced on a course of oral prednisolone, which resulted in resolution of his rash. He has now completed 5 months of pazopanib with no recurrence of RRD. Conclusion: We report the first case of RRD triggered by pazopanib. With increasing use of pazopanib for advanced RCC, clinicians must be aware of the possibility that RRD can occur in patients treated with this agent following radiotherapy.

KW - Dermatitis

KW - Pazopanib

KW - Radiation recall

KW - VEGF

UR - http://www.scopus.com/inward/record.url?scp=84888321543&partnerID=8YFLogxK

U2 - 10.1159/000355649

DO - 10.1159/000355649

M3 - Article

VL - 36

SP - 674

EP - 676

JO - Onkologie

JF - Onkologie

SN - 0378-584X

IS - 11

ER -